MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.If explanted; give date: n/a (not applicable).The lens remains implanted.(b)(6).(b)(4).Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site as to date it remains implanted.Photos of the implanted lens were provided and they were evaluated.As per johnson & johnson specifications the ''machine lines'' are categorized into five levels.From level 1 to level 3 the machine lines are acceptable.Level 4 and 5 are rejected.Due to the poor resolution of the photos provided, it was not possible to classify the level of the lines observed.The customer's' reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search revealed that no additional investigation requests for this order number have been received.Labeling review: the dfu adequately provides instructions and precautions for the proper use and handling of the product.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it and examine the lens optical surfaces for other defects.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the implantation of the aab00 sensar monofocal iol into the patient's operative eye, the surgeon noticed that the lens had rings.Additional information was received and it was learnt that the patient had an unexpected post-op refraction and their vision was (b)(6) 2018.Reportedly, the account commented that the patient's cornea is not fit to go for a secondary surgical intervention; therefore the lens remains implanted.No additional information was provided.
 
Additional Manufacturer Narrative
Additional info: additional information was received and it was learnt that the best corrected visual acuity (bcva) pre-op was 0.16 and bcva post-op was 0.4.No out of ordinary medications were given to the patient.Reportedly, the surgeon is planning to implant a symfony intraocular lens (iol) into the other eye of the patient.No further information was provided.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-(b)(4).

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key8046885
Report Number2648035-2018-01443
Device Sequence Number13904896
Product Code HQL
UDI-Device Identifier05050474548565
UDI-Public(01)05050474548565(17)210713
Combination Product (Y/N)Y
Initial Reporter CountryEG
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2021
Device Model NumberAAB00
Device Catalogue NumberAAB0000150
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer11/15/2018
10/25/2020
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date11/19/2018
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005